Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    OTC Hormonal Sinus Migraine options please!
    avatar
    Anon_138320 posted:
    Female- 51 I experience painful monthly sinus migraines, sometimes for several days, some months not as bad as others thankfully. Is there an effective over the counter medicine that can help relieve this problem? In the past I have used Excedrin, Aleeve, Motrin, Naxoprin, Advil and Asprin, sometimes one will help, sometimes I have to keep switching and none seem to help! [br>[br>I am looking for effective relief! I am a BCP user, normal weight, 5'7 - 135 lb, try to eat healthy, holidays the exception! [br>[br>Thanks!
    Reply
     
    avatar
    georgiagail responded:
    You may wish to consult a Neurologist for some effective prescription medication for migraines.

    Gail
     
    avatar
    Anon_138320 replied to georgiagail's response:
    Thank you Gail, I will be consulting my family physician. In the meantime I was able to get helpful suggestions on a different board. I appreciate your time. Happy New Year.
     
    avatar
    georgiagail replied to Anon_138320's response:
    Most OTC medications for migraines have limited benefit in relieving these symptoms. Trust me on this one. And your family physician is not the person to understand this.

    After suffering from dizziness and undergoing a fair number of tests I was finally turned over to a Neurologist who suggested a connection with migraines and I began a low dose of Topiramate. It was at that point I realized I had been experiencing headaches that I attributed to eye strain, sleeping incorrectly, neck strain probably five to six days a week. All the OTC meds provided minimal pain control in dealing with these while the prescription medication, even at a very low dose of 50 mg qday did the trick.

    Gail


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.